Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Melbourne, FL

August 4, 2019Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 4, 2019, 2:49 PM EDT for Osceola County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2019, 2:49 PM EDT (18:49 UTC)
Expired
Aug 4, 2019, 3:30 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 24 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1492 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

119 
WWUS82 KMLB 041849
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
249 PM EDT Sun Aug 4 2019
 
FLZ047-053-054-041930-
Southern Brevard County FL-Osceola FL-Indian River FL-
249 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
SOUTHWESTERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 330 PM
EDT...

At 249 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camp Holly Fish Camp to 7 miles southeast
of Kenansville. Movement was east at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Palm Bay, Melbourne, Camp Holly Fish Camp, Kenansville and West
Melbourne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2810 8065 2772 8076 2780 8109 2809 8098
TIME...MOT...LOC 1849Z 274DEG 10KT 2807 8084 2778 8091 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:35 AM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, Aug 4, 9:35 AM EDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
935 AM EDT Sun Aug 4 2019

.DISCUSSION...

Deep lyr troffing over the Mid Atlc/Deep South will keep the Bermuda
Ridge Axis suppressed over the FL Straits this aftn, resulting in a
deep and steady SW flow acrs central FL. Flow is confirmed by the
lcl wind profilers and morning RAOBs, all measuring 10-15KTS of SW
flow thru the H100-H50 lyr.

Morning RAOBs show a tongue of relatively dry air has intruded into
west central/north FL, pushing PWat values at KTBW/KJAX down to
1.75"-2.00". PWats remain high over east central/south FL with
readings arnd 2.25". Aloft, RAP40 analysis reflecting this moisture
boundary with H85-H50 avg dewpoint depressions btwn 3-5C over the
Treasure Coast/Lake-O region, increasing to 7-10C along and north of
the I-4 Corridor...as high as 15C in the H70-H50 lyr.

Mid lvl temp profile remains quite tepid with H70 readings arnd 9C,
H50 readings arnd -6.5C, yielding shallow lapse rates of 5.5-
6.0C/KM. Predawn mid lvl omega fields were largely flat outside of
localized convection, and no sig mid lvl vort lobes are noted. A 45-
50KT lifting jet streak is noted in the H30-H20 lyr extending from
the NE GOMex into the Carolinas, but divergence fields show any upr
lvl support is weak at best and largely limited to the Big Bend and
FL Keys.

Wind, moisture and stability profile clearly favors the
Space/Treasure Coasts and Lake-O/Lake-K regions for diurnal
convection: Deep moisture with PWATs fcst remain arnd 2.25" will
favor 60-70 PoPs...along and north of I-4, PWats AOB 2.00", along
with warm dry air aloft, will support PoPS blo 50pct.

SPC HREF output indicates some storms could produce max precip arnd
3.0", mainly along the Treasure Coast. Gridded Flash Flood Guidance
for this area has values in the 4-5" range that look to high for
storms to reach, especially given the moderate SW steering flow that
will prevent stationary or slow storm movement. Even so, recent heavy
rainfall across the Treasure Coast/Lake-O region has saturated much
of the ground, leaving the areas with area with diminished holding
capacity. Any additional rainfall may produce localized minor
flooding of low-lying and poor drainage areas during the mid and
late afternoon hours.

Max temps in the L90s will be withing 2-3F of seasonal avgs.

&&

.AVIATION...Thru 05/12Z.
Sfc Winds: Thru 04/16Z...S/SW 6-9KTS. Btwn 04/16Z-04/19Z coastal
sites bcmg E/SE 7-11KTS. Btwn 04/20Z-04/23Z...KMCO/KSFB/KISM bcmg
S/SE 6-9KTS...KLEE bcmg W/NW 5-8KTS. Btwn 05/00Z-05/03Z...bcmg S/SW
3-6KTS.

Vsbys/WX/Cigs: Thru 04/16Z...slgt chc MVFR shras all sites. Btwn
04/16Z-04/19Z...chc MVFR shras/IFR tsras all sites. Btwn 04/19Z-
04/24Z...S of KISM-KMLB nmrs MVFR shras/sct IFR tsras lcl LIFR
cigs/vsbys in +shras/tsras...N of KISM-KMLB chc MVFR shras/IFR
tsras. Btwn 05/00Z-05/03Z, E of KTIX-KOBE chc MVFR shras/tsras...W
of KTIX-KOBE slgt chc MVFR shras/IFR tsras.

&&

.MARINE...
Gentle to moderate W/SW breeze thru early aftn, bcmg a light to
gentle S/SE breeze as the east coast sea breeze circulation dvlps.
Seas subsiding to 2-3FT north of Sebastian Inlet, and AOB 2FT south
of the Inlet. Higher coverage of offshore moving storms south of
Port Canaveral this aftn.

&&

.HYDROLOGY...
Levels on the St Johns River near Astor will remain near or just
above Action Stage into early this week. Significant rises or falls
over the next few days are not expected. At this time, reaching
Minor Flood Stage is not forecast, but will continue to closely
monitor.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  91  74  90  75 /  40  20  30  20
MCO  92  74  92  75 /  40  20  30  20
MLB  90  74  88  76 /  60  30  50  30
VRB  90  73  88  74 /  60  30  60  40
LEE  93  76  90  75 /  30  20  30  20
SFB  93  75  93  76 /  40  20  30  20
ORL  92  76  92  76 /  40  20  30  20
FPR  90  73  89  73 /  60  30  60  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Bragaw/Glitto
Hazardous weather outlook, Aug 4, 11:00 AM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1100 AM EDT Sun Aug 4 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-050300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1100 AM EDT Sun Aug 4 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Deep moisture and steady southwest winds will allow numerous
showers and scattered lightning storms to develop south of a line
from Cape Canaveral to Lake Kissimmee, and scattered thunderstorms
to develop to the north. Stronger storms will contain very heavy
rainfall, gusty winds up around 40 mph and dangerous cloud-to-
ground lightning strikes. Storm motion will be toward the
northeast around 15 mph. Cease outdoor activity and move indoors
if lightning is seen or if thunder is heard.

.FLOOD IMPACT...
Showers and lightning storms this afternoon will produce localized
heavy rainfall up to 3 inches, especially over the Treasure Coast
and Lake Okeechobee region. This will generate minor flooding of
low-lying and poor drainage areas including roadways. The risk
for flooding will be higher across areas that have received heavy
rainfall in recent days, including coastal Indian River, Saint
Lucie and Martin counties.

.RIP CURRENT IMPACT...
An easterly long period background swell will combine with a
strong astronomical tide to generate a moderate rip current threat
at east central Florida beaches this today. The threat will be
highest after 2:00 PM due to tidal effects.  Remember to always
swim near a lifeguard and do not swim alone. Do not be misled if
there is little to no surf at the beach as rip currents
typically occur beneath the waves.

.MARINE THUNDERSTORM GUST IMPACT...
Numerous showers and lightning storms will move southwest to
northeast off the peninsula at around 15 mph. Some of these
storms could produce wind gusts up to 35 knots along the
Intracoastal Waterway, nearshore Atlantic waters, and over large
inland lakes.

.RIVER FLOOD IMPACT...
The St Johns River near Astor remains just above Action Stage.
The river is expected to remain near this level through early this
week. When the river reaches Action Stage near Astor, water
begins to move into yards and covers boat ramps in low lying areas
along the river.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered to numerous showers and lightning storms are expected
through mid week. The main storm hazards will continue to be
dangerous cloud-to-ground lightning strikes, gusty winds, and
locally heavy rainfall which may cause minor flooding, especially
near the Treasure Coast. For late week, shower and storm coverage
is expected to be in the scattered range each afternoon with heavy
rain, gusty winds and lightning accompanying storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

99

In the hours before

Special weather statement, Aug 4, 1:00 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
100 PM EDT Sun Aug 4 2019

FLZ054-058-059-041745-
St. Lucie FL-Okeechobee FL-Indian River FL-
100 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LUCIE...NORTHEASTERN
OKEECHOBEE AND SOUTHERN INDIAN RIVER COUNTIES UNTIL 145 PM EDT...

At 100 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fort Pierce, Sebastian, Vero Beach, Fellsmere and Vero Beach South.

LAT...LON 2735 8076 2752 8083 2769 8075 2779 8044
      2739 8026
TIME...MOT...LOC 1700Z 224DEG 12KT 2746 8074

Glitto
Special weather statement, Aug 4, 1:39 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
139 PM EDT Sun Aug 4 2019

FLZ047-054-041830-
Southern Brevard County FL-Indian River FL-
139 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES UNTIL 230 PM EDT...

At 138 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving northeast at 15 mph. Another storm near
the coast around Sebastian was producing frequent lightning.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Palm Bay, Sebastian, Fellsmere, Indian River Shores and Malabar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2765 8069 2780 8081 2800 8052 2772 8038
TIME...MOT...LOC 1738Z 224DEG 12KT 2774 8068

Glitto
Special weather statement, Aug 4, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
249 PM EDT Sun Aug 4 2019

FLZ047-053-054-041930-
Southern Brevard County FL-Osceola FL-Indian River FL-
249 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
SOUTHWESTERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 330 PM
EDT...

At 249 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camp Holly Fish Camp to 7 miles southeast
of Kenansville. Movement was east at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Palm Bay, Melbourne, Camp Holly Fish Camp, Kenansville and West
Melbourne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2810 8065 2772 8076 2780 8109 2809 8098
TIME...MOT...LOC 1849Z 274DEG 10KT 2807 8084 2778 8091

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:00 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie45 min
Aug 4, 1:39 PM EDTSpecial Weather StatementMLBIndian River51 min
Aug 4, 2:13 PM EDTAreal Flood AdvisoryMLBBrevard, Indian River92 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.